ADVERTISEMENT

Q. What is the reason for the recurrent rise in bilirubin, SGPT, and SGOT levels every six months?

Answered by
Dr. Sugreev Singh
and medically reviewed by Dr. Sushrutha Muralidharan
This is a premium question & answer published on Nov 05, 2021

Hi doctor,

For some time, my digestive system is not so good. I feel swelling near my stomach area. I did the LFT test, bilirubin - 1.4, SGOT - 71, SGPT - 115 , alkaline phosphatase- 205 , triglycerides- 171 and ESR- 16 in range of 0-9, and my platelets 1.25. I feel like vomiting all the time. Sometimes I vomit, am heavy in the chest, feel little pain in the stomach, and sometimes feel swelling in the stomach. I have a liver problem every six months. I am HIV positive. I had the same problem one year ago and got cured with medication.

#

Hi,

Welcome to icliniq.com.

I have gone through your reports (attachments removed to protect the patient's identity), and ESR (erythrocyte sedimentation rate) is fine, but your liver enzymes are elevated. Elevated bilirubin and SGPT (serum glutamic-pyruvic transaminase) and SGOT (serum glutamic-oxalacetic transaminase) indicate that you have liver infections currently, so mostly due to that infection only you are experiencing indigestion and pain in the abdomen and swelling as well.

I would suggest you do an ultrasound examination of the abdomen once to check the size of the liver and to check if there is any block in the liver pathway. It will help to diagnose.

For now, I suggest you take:

1) Syrup Hepamerz 5 ml (L-Ornithine L-Aspartate and Pancreatin) once a day after meal for ten days.

2) Tablet Pantoprazole 40 mg once a day before meals for seven days.

Please tell me do you have jaundice-like symptoms such as yellow color skin, sclera (white part of the eye)?

Avoid alcohol and smoking if you are used to it.

I hope this was helpful.



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is my SGOT and SGPT raised after chickenpox?

.. of liver enzymes can be due to many different causes. Drugs, viruses, autoimmune and alcohol can cause this picture. I would like to see the reports if possible. Also, I would like to know if you had done hepatitis B and hepatitis C testing. Also...   Read full

I have lower abdomen pain and alarming weight loss. Will it be due to IBS?

When I wake up in the morning I feel pain in my lower abdomen ...   Read full

Do I need to take medicines for elevated bilirubin?

.. elevated unconjugated bilirubin and elevated total bilirubin (attachment removed to protect patient identity). But, your liver enzymes AST (aspartate transaminase) and ALT (alanine transaminase) are within normal limit. Bilirubin level increases d...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.